Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 30, NWS Key West, FL

May 21, 2014

NWS Key West, FL issued this small craft advisory at May 21, 2014, 4:20 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 21, 2014, 4:20 AM EDT (08:20 UTC)
Expired
May 21, 2014, 4:04 PM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHUS72 KKEY 210820
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT WED MAY 21 2014

GMZ032>035-043-044-053>055-073>075-211430-
/O.NEW.KKEY.SC.Y.0030.140521T0820Z-140521T1500Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
420 AM EDT WED MAY 21 2014

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE
STRAITS OF FLORIDA FROM CRAIG KEY THROUGH DRY TORTUGAS...AS WELL AS
THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS ARE
  EXPECTED TODAY...WITH SEAS OF 5 TO 8 FEET IN THE LOWER STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
2 follow-up statements
576 
WHUS72 KKEY 211420
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 AM EDT WED MAY 21 2014

GMZ032>035-043-044-053>055-073>075-212100-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-140521T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1020 AM EDT WED MAY 21 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS ARE
  EXPECTED TODAY...WITH SEAS OF 5 TO 8 FEET ACROSS THE WESTERN
  STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
061 
WHUS72 KKEY 212004
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
404 PM EDT WED MAY 21 2014

GMZ032>035-043-044-053>055-073>075-212115-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-140521T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
404 PM EDT WED MAY 21 2014

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL
CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION AS WINDS AND SEAS
SLOWLY SUBSIDE. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 9:00 PM EDT, 7 hours 20 minutes earlier.

Area forecast discussion, May 20, 9:00 PM EDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
900 PM EDT TUE MAY 20 2014

.DISCUSSION...IN THE MIDDLE AND UPPER LEVELS...LATEST SATELLITE
IMAGERY OVERLAID WITH STREAMLINE ANALYSIS(700-200 MB) AS OF 800 PM
CONTINUES TO ILLUSTRATE A DEPARTING DEEP YET SLOWLY FLATTENING COLD
CORE GYRE SITUATED ACROSS THE CENTRAL WESTERN ATLANTIC...WITH SOUTH
FLORIDA AND THE FLORIDA KEYS BENEATH THE FARTHEST SOUTHWESTERN
POINT OF THE DEPARTING GYRE. UPSTREAM EXISTS A DEVELOPING FULL
LATITUDINAL RIDGE WITH MAIN AXIS FROM NORTHERN OLD MEXICO TO THE
DAKOTA. LATEST WATER VAPOR IMAGERY CONTINUES TO ILLUSTRATE
EXCEPTIONALLY DRY AIR UPSTREAM OF THE KEYS ACROSS THE ENTIRE BREADTH
OF THE GULF OF MEXICO.

AT THE SURFACE AND IN THE LOWER LEVELS...SURFACE TO 700 MB...LATEST
IR IMAGERY OVERLAID WITH BOTH MARINE AND LAND SURFACE OBSERVATIONS
AND ANALYSIS AS OF 800 PM DETAIL AN ELONGATING 1025 MB SURFACE
ANTICYCLONE DEVELOPING FROM FROM NEAR 70 WEST 30 NORTH WESTWARD TO
ACROSS THE LOW COUNTRY OF SOUTH CAROLINA. AS SUCH...THE 00Z EVENING
SOUNDING AT KEY WEST ILLUSTRATED A MOSTLY FRESH NORTHEAST TO
EASTERLY FLOW FROM JUST OFF THE SURFACE UP TO ABOUT 850 MB...WITH
PWAT (PRECIPITABLE WATER) DRY AND RIGHT AROUND 1 INCH OR 1.03
INCHES...UP ONLY .13 INCHES FROM 24 HOURS PRIOR.

.CURRENTLY...AS OF 800 PM...SKIES ARE MOSTLY CLEAR ACROSS THE ISLAND
CHAIN AND ADJOINING WATERS. TEMPERATURES ACROSS THE ISLAND CHAIN ARE
IN THE UPPER 70S WITH DEWPOINTS IN THE MIDDLE 60S. C-MAN STATIONS
ALONG THE FLORIDA REEF AND SOUTHERN FLORIDA BAY RE REGISTERING
NORTHEAST TO EAST WINDS NEAR 20 KNOTS AND GUSTY...EXCEPT SHIP
OBSERVATIONS IN THE FLORIDA STRAITS AND SMITH SHOAL LIGHT IN THE
GULF WATERS REGISTERING 20 TO 25 KNOTS.

.SHORT TERM (OVERNIGHT)...THE WESTERN EDGE ACROSS OF THE
AFOREMENTIONED STRONG SURFACE RIDGING WELL TO THE NORTH ACROSS SOUTH
CAROLINA WILL DROP A FEW MILLIBARS AFTER MIDNIGHT. VERY DEEP DRY AIR
IN THE LOWER TO MIDDLE LEVELS OF THE ATMOSPHERE OVER THE KEYS ISLAND
CHAIN WILL DECAPITATE ANY WESTWARD MOVING NOCTURNALLY GENERATED FLUX
CONVERGENCE TYPE ISOLATED SHOWERS UPSTREAM. THEREFORE...SKIES WILL
REMAIN MOSTLY CLEAR ACROSS THE FLORIDA KEYS OVERNIGHT...WITH BREEZY
TO WINDY CONDITIONS DROPPING OFF A BIT BY MORNING OVER THE ISLAND
CHAIN AS WELL AS THE SHALLOWER FLORIDA BAY AND NEARSHORE GULF WATERS
TO THE NORTH.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN PLACE
ACROSS ALL WATERS OVERNIGHT...WITH CONDITIONS DROPPING DOWN FOR A
FEW HOURS BELOW CRITERIA LATE ACROSS FLORIDA BAY AND THE NEARSHORE
GULF WATERS NORTH OF THE LOWER KEYS.

&&

.AVIATION...OVERNIGHT...VFR CONDITIONS WILL PREVAIL ACROSS THE KEY
WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS. NORTHEAST TO EAST
WINDS BETWEEN 12 AND 14 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS
WILL DECREASE TO AROUND 10 TO 12 KNOTS WITH GUSTS BETWEEN 15 AND 20
KNOTS AFTER MIDNIGHT.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS:
GMZ031-GMZ032-GMZ033-GMZ034-GMZ035-GMZ042-GMZ043-GMZ044-GMZ052-GMZ05-
GMZ054-GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.

&&

PUBLIC/MARINE/FIRE/DIGITAL/AVIATION...........DAF
DATA ACQUISITION..............................LK

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 20, 6:03 AM EDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EDT TUE MAY 20 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
603 AM EDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES LIKELY WILL REMAIN IN EFFECT FOR MOST FLORIDA
KEYS COASTAL WATERS TODAY AND TONIGHT. NORTHEAST TO EAST WINDS WILL
BLOW 20 TO 25 KNOTS THIS MORNING...AND NEAR 20 KNOTS TONIGHT. SEAS OF
6 TO 8 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA...WITH SEAS OF 9
FEET IN THE GULF STREAM THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON WEDNESDAY FOR THE STRAITS
OF FLORIDA UNTIL WINDS AND SEAS SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.